Disney Information Station Logo

Go Back   The DIS Discussion Forums - DISboards.com > Disney Trip Planning Forums > Budget Board
Find Hotel Specials & DIScounts
 
facebooktwitterpinterestgoogle plusyoutubeDIS UpdatesDIS email updates
Register Chat FAQ Tickers Search Today's Posts Mark Forums Read





Reply
 
Thread Tools Rate Thread Display Modes
Old 04-03-2011, 12:03 PM   #1
branv
The safety feature in my parents van was floor to ceiling shag carpet
If your clothes are cute enough, you can be forgiven for sensible shoes
 
branv's Avatar
 
Join Date: May 2005
Location: TX
Posts: 3,668

Lymph Lode lump after tetanus (tdap)?

I will be calling my doctor when they open on Monday, but just wanted to know if this is normal. I had a tetanus (tdap) shot on Thursday, not for an injury, just b/c I hadn't had one since I was 12. Had the usual arm pain you get from vaccines, though this was sore enough to interrupt my sleep some. However, today (Sunday) I noticed my shoulder and collar bone felt sore, and was rubbing it. I found a large marble sized lump over my collar bone, that moves around quite a bit. I presume this is my lymph node and that it could just be a reaction to the shot. However, I can't find anything online from the medical community that says this can happen, only patient reports of it occurring. Health otherwise is fine, no fever, though allergies have been fairly bad the past few days.

Has this happened to anyone else? Anything I should do?

Believe it or not, this is budget related b/c our 10 year anniversary is this week and we have ressies I have to cancel 24 hours in advance to avoid a penalty. Soooo...would be nice to be forewarned if I may end up with a fever or something.
branv is offline   Reply With Quote
Old 04-03-2011, 12:22 PM   #2
jaminmd
DIS Veteran
 
jaminmd's Avatar
 
Join Date: Oct 2008
Posts: 1,581

http://www.cdc.gov/vaccines/pubs/vis...is-td-tdap.pdf

Here is the vaccine information sheet from the CDC. Swollen glands are a side effect, although uncommon.
jaminmd is offline   Reply With Quote
|
The DIS
Register to remove

Join Date: 1997
Location: Orlando, FL
Posts: 1,000,000
Old 04-03-2011, 12:54 PM   #3
dawson5
DIS Veteran
 
dawson5's Avatar
 
Join Date: Jul 2009
Location: Indiana
Posts: 1,917

I just had this at the beginning of March. I called the doctor's office about it and the receptionist couldn't believe they would be connected. His nurse called back and told me it was (or could be). Mine was about the side of a quarter, raised and hurt--my left side. It didn't show up until two days after the shot.

I would ask if they checked you for any kind of infection also. I had a UTI going on, no symptoms except for a strange smell, which I told them about. (I had an abscessed tooth, no symptoms also.) They called me back about 30 minutes after speaking with the nurse about the lump. They called in anti-biotics and the lump went down the next day, still painful for another day at least though.

That lump can also be a sign of infection.

*I had the Boostrix shot.
__________________
"That's some wrath right there. We own pitchforks, hot wax and feathers. And we're not afraid to use them."
--anonymous
dawson5 is offline   Reply With Quote
Old 04-03-2011, 02:43 PM   #4
branv
The safety feature in my parents van was floor to ceiling shag carpet
If your clothes are cute enough, you can be forgiven for sensible shoes
 
branv's Avatar
 
Join Date: May 2005
Location: TX
Posts: 3,668

Thank you both for the information! Always unnerving to find anything like this, even when you suspect it's easily explained and fixed, so I do appreciate taking the time to share your insight and info!
branv is offline   Reply With Quote
Old 04-03-2011, 07:52 PM   #5
disfan07
DIS Veteran
 
disfan07's Avatar
 
Join Date: Mar 2006
Posts: 3,455

I've had everything from swollen glands to fever to rash with any vaccines. In the past year I have had the pneumonia vaccine, Tdap, Menningococal vaccine, 2 flu vaccines and one other vaccine I can't remember

I had some type of reaction every single one of them. With the fevers, my doctor just waits them out for about 3 or 4 days and with the swollen glands, she has me wait it out a week before coming in to get it checked. So far, everything has resolved itself on its own.

The Tdap is one of the most painful vaccines you can get so I am not surprised you were that sore. My doctor recommends taking tylenol before getting the vaccine and another dose later in the day before bed.
__________________
All Star Sports (2007, 2008); All Star Music (2001); Caribbean Beach (1992, 1994, 1996, 1997, 1999); Coronado Springs (2004); Port Orleans French Quarter (2007); Port Orleans Riverside (2014); Wilderness Lodge (2006); Pop Century (2010, 2012); Saratoga Springs (2013); The Contemporary (2013); Grand Floridian (2014)
disfan07 is offline   Reply With Quote
Old 04-03-2011, 08:02 PM   #6
dhuba
Mouseketeer
 
dhuba's Avatar
 
Join Date: Jul 2005
Posts: 261

I've been suffering with neurological complications from a tetanus booster for nearly three years. All doctors say it can't happen but it does, look at the inserts that come from the vaccine manufacturer. If they don't report it, how will they ever know what the real side effects are. In my case there was no doubt, the same day my arm swelled up like a softball I started having extreme pressure in the back of my head and my throat was was having spasms, funny feeling at my spine, and tingling in head and progressed to other things--all of which couldn't be explained otherwise. In one day my life was changed by a tetanus shot. I will never get another vaccine as long as I live. You can report reactions on the government VAERS site, and they can also be searched to see similar reactions with that batch of vaccinations or others. Hope you are doing better.
dhuba is offline   Reply With Quote
Old 04-03-2011, 08:36 PM   #7
NJGirl
DIS Veteran
 
Join Date: Apr 2008
Posts: 500

I got the tdap recently and had swollen glands in my armpit for about a week along with a large lump in my arm. It was a nasty shot and I don't know if I'll get another vaccine anytime soon.
NJGirl is offline   Reply With Quote
Old 05-02-2011, 05:03 PM   #8
Scrappy_Tink
DIS Veteran
 
Scrappy_Tink's Avatar
 
Join Date: Aug 2009
Location: Colorful Colorado!
Posts: 4,730

I know this is an old post, but I was searching to see if shots would be required (for hopefully future Eurpoean Cruise ), and found this post!!

I'm sure you've gotten your answer by now...but when I got my tetnus update before going to Germany (many, many years ago!!) I got a huge goose-sized egg at the injection site. I went to the Drs and he said although it wasn't "normal", it wasn't "abnormal" either (whatever the heck that means!) He said it was like all my anti-bodies charged to the injection site, to try to get rid of the "invasion". He also said, unless I'm actually hurt, that I probably shouldn't ever get another booster, because I have very strong antibodies against that particular thing.
__________________

Scrappy_Tink is offline   Reply With Quote
Old 05-02-2011, 06:50 PM   #9
bumbershoot
DIS Veteran
 
bumbershoot's Avatar
 
Join Date: Mar 2007
Location: Tacoma WA
Posts: 46,112

Quote:
Originally Posted by dhuba View Post
I've been suffering with neurological complications from a tetanus booster for nearly three years. All doctors say it can't happen but it does, look at the inserts that come from the vaccine manufacturer. If they don't report it, how will they ever know what the real side effects are. In my case there was no doubt, the same day my arm swelled up like a softball I started having extreme pressure in the back of my head and my throat was was having spasms, funny feeling at my spine, and tingling in head and progressed to other things--all of which couldn't be explained otherwise. In one day my life was changed by a tetanus shot. I will never get another vaccine as long as I live. You can report reactions on the government VAERS site, and they can also be searched to see similar reactions with that batch of vaccinations or others. Hope you are doing better.



I was going to suggest self-reporting on VAERS, too. It's a side-effect, and it's worth reporting! If we don't report these things, how will future people know what the side-effects are?



And FWIW theh OP is lucky if that's all that happened. My mom was given that shot (while being told she was being given ONLY the tetanus toxoid and she was still being strong-armed into it by her doctor) and got sicker than she'd ever been before, for OVER a month. It was very scary. As soon as she pulled herself together and got the energy to go back in to get her records, she found out she was given the dtap/dtp (not sure which one). She was LIVID and changed doctors immediately (of course sheh should never have believed them to begin with as almost no one has the plain old tetanus). She'd never been that sick before.
__________________
-molly + robert + eamon (10!!)

DLR '05-'09 found within this link
DLR 7,9,12 2012 Universal Feb '12 DLR Dec '11 and Feb '12

Made weight goal 1yr8m8days after starting...currently working to maintain 85 lb loss thanks to Weight Watchers!
bumbershoot is offline   Reply With Quote
Reply



Thread Tools
Display Modes Rate This Thread
Rate This Thread:

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

facebooktwitterpinterestgoogle plusyoutubeDIS Updates
GET OUR DIS UPDATES DELIVERED BY EMAIL



All times are GMT -5. The time now is 01:30 AM.

Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.

Copyright © 1997-2014, Werner Technologies, LLC. All Rights Reserved.

You Rated this Thread: